MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: cook: custom made fenestrated/branched device (lot #: ae48551, ac996238, ac996242,) (catalog #: fenestrated-pararenal-device), custom made fenestrated/branched device (catalog #: aaa-bifurcated-graft; lot #: ac996242), iliac leg graft, left (catalog #: zsle-13-56-zt; lot #: 7881060) non-cook: right renal stent (catalog #: 85343), left renal stent (catalog #: 85345), sma stent (catalog #: 85345).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a type ib endoleak was discovered on a zenith flex with spiral-z technology aaa endovascular graft iliac leg device.On (b)(6) 2016, a pre-procedure ct showed a stable juxtarenal aneurysm with a maximum diameter of 49 mm and no iliac angulation.The celiac, superior mesenteric and renal arteries were all found to be patent.Additionally, no renal infarcts were present.On 1(b)(6) 2017, the patient received six total devices during an endovascular procedure.It was reported that there was no difficulty deploying the devices, as well as no imaging abnormalities observed post-procedure.On (b)(6) 2017, 15 days post-procedure, the patient had a right scarpa non-infected lymphocele in the access vessel.The lymphocele was treated with puncture and dressing during hospitalization from (b)(6) 2017 to (b)(6) 2017.This event was recognized as "a well known complication of surgical approach".Follow up imaging was not done.On (b)(6) 2018, 158 days post-procedure, the patient was reported to have a "vascular event, left inferior member superficial artery stenosis" and was treated with "transluminal arterial angioplasty: both superficial femoral and popliteal left arteries".This event was determined to not be related to the study devices or procedure.Follow up imaging was not done.A follow-up ultrasound image was obtained on (b)(6) 2018, 347 days post-procedure.The maximum aneurysm diameter was 50 mm.The celiac, superior mesenteric and renal arteries were still patent and no endoleak was present.On (b)(6) 2019 , 711 days post-procedure, the patient experienced graft migration, causing a type ib endoleak.On (b)(6) 2019, 732 days post-procedure, follow-up ct imaging was completed (date of imaging: (b)(6) 2019).The maximum aneurysm diameter was now 65 mm.The celiac, superior mesenteric, and renal arteries were still patent.The type ib endoleak was visible and described to be on the iliac leg graft right and left.No separation of components was observed; however, the migration was seen and described directionally as cranial.There was no evidence of device integrity issues.No information regarding treatment of the endoleak has been provided at the time of this report.Furthermore, the event has been described as ongoing and the patient remains in the study.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
Additional information regarding event details was updated by the study site and received on 2019.On (b)(6) 2019, the patient had a successful secondary intervention to treat the type 1b endoleak on both the right and left iliac legs.In the intervention, ancillary components (two stent excluders) were placed as bilateral iliac extensions.The patient was hospitalized from (b)(6) 2019 to (b)(6) 2019.Regarding the initial source for needing the required intervention, the study site commented "migration of devices caused by aggravation of the aaa".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, d11.Correction: b1, b2, h1.D11 - concomitant products - left iliac leg: stent excluder (gore) ref plc161400, lot#20303298, right iliac leg: stent excluder (gore) ref plc181400, lot#20690740.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6- patient code: no code available- patient required an additional surgery and device placement to preclude permanent impairment or death.Investigation - evaluation: a review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a review of similar events, was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.Cook has concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the design history file found that the affected product is safe and effective for its intended use.A review of the dhrs for the complaint lot (7881060) and related component lots found no recorded non-conformances.A database search found this to be the only event associated with the provided complaint device lot.Additionally, the complaint device is a one-device lot.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu), [t_zaaasz_rev3] ¿zenith® spiral-z aaa iliac leg with the z-trak¿ introduction system¿, provides the following information to the user related to the reported failure mode: "4 warnings and precautions 4.1 general additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.4.5 implant procedure.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5 adverse events: 5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: endoleak; endoprosthesis: component migration.12 imaging guidelines and postoperative follow-up 12.1 general all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.12.2 additional surveillance and treatment additional surveillance and possible treatment is recommended for: aneurysms with type i endoleak; migration." based on the information provided, no product returned, and the results of our investigation, a root cause was traced to patient condition.Additionally, endoleaks are a known inherent risk of the device.The complaint facility did state that the cause of the issue was ¿migration of devices caused by aggravation of the aaa¿.Based on this statement, it is likely that disease progression significantly contributed to the formation of the type 1b endoleak by way of proximal graft migration.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9191789
Report Number1820334-2019-02591
Device Sequence Number13966695
Product Code MIH
UDI-Device Identifier10827002552316
UDI-Public(01)10827002552316(17)200510(10)7881060
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2020
Device Model NumberN/A
Device Catalogue NumberZSLE-13-56-ZT
Device Lot Number7881060
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/19/2019
01/20/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/12/2019
02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight56